Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 283, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2018, 1:30 AM EDT for Dodge County, Pulaski County, Wilcox County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2018, 1:30 AM EDT (05:30 UTC)
- Expired
- Jul 23, 2018, 2:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
115 WUUS52 KFFC 230530 SVRFFC GAC091-235-315-230600- /O.NEW.KFFC.SV.W.0283.180723T0530Z-180723T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 130 AM EDT MON JUL 23 2018 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... West central Dodge County in central Georgia... Southern Pulaski County in central Georgia... North central Wilcox County in central Georgia... * Until 200 AM EDT. * At 129 AM EDT, a severe thunderstorm was located near Wallace, or near Hawkinsville, moving southeast at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Hawkinsville, Abbeville, Pineview, Union, Wallace, Cedar Creek, Ocmulgee Banks and Finleyson. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3222 8357 3230 8338 3210 8315 3194 8342 TIME...MOT...LOC 0529Z 333DEG 25KT 3219 8344 HAIL...0.88IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:00 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 23, 1:00 AM EDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 100 AM EDT Mon Jul 23 2018 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 826 PM EDT Sun Jul 22 2018/ UPDATE... Convection continues over portion of north Georgia, associated with upper trough. As precip sinks southward into the area, storms remain supported by outflows and boundaries, but are on the whole on a weakening trend. Will continue to update pops and weather as applicable for latest radar trends. Have made minor adjustments to hourly temperatures and dew points, as well as PoPs through the overnight and morning periods to account for latest model solutions. 31 PREV DISCUSSION... /Issued 243 PM EDT Sun Jul 22 2018/ SHORT TERM /Tonight through Monday Night/... A weak short wave rotating around the upper low to the north was bringing showers and isolated thunderstorms to north GA this afternoon. This area of precip will shift southward toward ATL/AHN by 00Z, however the showers will dissipate by late this evening except for the extreme north. Scattered tstorms across central Georgia will shift southward as well, dissipating toward sunset. Models in good agreement in bringing the upper low and associated cold pool aloft over Georgia by Monday. This will bring an extensive cloud shield to the CWA Monday and Monday Night. This will also destabilize the atmosphere bringing numerous showers and isolated thunderstorms to the forecast area. The thunderstorms will likely be confined to the afternoon and evening hours. Due to the cloud shield, max temps on Monday will be a few degrees below normal. 17 LONG TERM /Tuesday through Sunday/... A deep and nearly cut-off upper level trough will influence our weather for the middle of the week until stronger westerlies, digging down ahead of upstream trough, absorb and push it off the east coast. As a result, POPs will be highest Tues/Wed before dryer air trys to work in and limit convection back to more typical isolated-widely scattered afternoon/evening activity. Temps will be several degrees below normal Tues/Wed due to clouds and showers associated with the upr trough. By the end of the week as this feature moves away, temps should rebound back to near normal levels for late July. No major changes with the extended forecast. DJN.83 && .AVIATION... 06Z Update... Potential for IFR-MVFR clouds/ceilings to affect the area during the early-mid morning. Otherwise VFR clouds/ceilings through much of the day with showers and thunderstorms expected to develop late morning/early afternoon. Surface winds highly variable less than 10 kts. //ATL Confidence...06 Update... High confidence for winds to start then Low confidence for wind direction after 12z. Low to medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 85 69 85 70 / 70 60 50 30 Atlanta 84 71 85 71 / 70 60 60 30 Blairsville 79 64 79 64 / 70 70 60 40 Cartersville 84 68 85 69 / 70 60 60 30 Columbus 87 72 88 73 / 60 60 50 20 Gainesville 83 69 83 69 / 70 60 50 30 Macon 88 71 88 71 / 60 60 60 40 Rome 84 68 86 69 / 70 60 60 30 Peachtree City 85 69 86 70 / 70 60 50 30 Vidalia 89 72 89 73 / 50 50 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jul 22, 2:50 PM EDT, 10 hours 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 250 PM EDT Sun Jul 22 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 250 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon through Tonight... Isolated to scattered showers and thunderstorms will move across north and central Georgia through early this evening. Main threats will be small hail, locally heavy rain, brief gusty winds to 35 mph and cloud to ground lightning. Isolated strong to severe storms are possible but widespread severe weather is not anticipated through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms can be expected Monday through Saturday. A few storms could be strong to severe on any day with the main hazards being strong gusty winds, frequent lightning and minor flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. DJN
In the hours before
Special weather statement, Jul 22, 11:56 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1156 PM EDT SUN JUL 22 2018
GAZ080>083-093>096-104-105-230430-
Macon GA-Peach GA-Dooly GA-Taylor GA-Bibb GA-Sumter GA-Houston GA-
Crawford GA-Bleckley GA-Twiggs GA-
1156 PM EDT SUN JUL 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR MACON...PEACH...NORTHWESTERN
DOOLY...SOUTHEASTERN TAYLOR...SOUTHERN BIBB...NORTHEASTERN SUMTER...
HOUSTON...SOUTHEASTERN CRAWFORD...NORTHWESTERN BLECKLEY AND SOUTHERN
TWIGGS COUNTIES UNTIL 1230 AM EDT...
At 1155 PM EDT...a line of strong thunderstorms was along a line
extending from near Middle Georgia Regional Airport to near Ideal...
and moving east at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Fort Valley, Oglethorpe, Warner Robins, Centerville, Byron,
Unadilla, Montezuma, Marshallville, Byromville, Ideal, Andersonville,
Lilly, Dooling, Robins Air Force Base, Hayneville, Houston Lake,
Pennington, Clearview and Moss Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3205 8402 3228 8422 3229 8422 3232 8426
3237 8425 3237 8431 3241 8434 3275 8371
3254 8327 3240 8349 3240 8352 3234 8357
TIME...MOT...LOC 0355Z 272DEG 38KT 3268 8369 3241 8419
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 23, 12:04 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1204 AM EDT MON JUL 23 2018
GAZ074-084-085-097-230430-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
1204 AM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON...NORTHWESTERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 1230 AM EDT...
At 1204 AM EDT...a strong thunderstorm was over Irwinton...moving
east at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Wrightsville, Irwinton, Tennille, Ivey, McIntyre,
Harrison, Toomsboro, Oconee, Spann, Tuckers Crossroad, Nicklesville,
Lovett and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3260 8274 3273 8331 3295 8329 3294 8328
3296 8326 3298 8321 3297 8317 3299 8318
3300 8315 3301 8315 3300 8312 3298 8312
3295 8308 3297 8307 3299 8305 3300 8305
3297 8269
TIME...MOT...LOC 0404Z 272DEG 38KT 3281 8315
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 23, 12:33 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1233 AM EDT MON JUL 23 2018
GAZ074-084-085-097-230500-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
1233 AM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON...NORTHWESTERN JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 100 AM EDT...
At 1233 AM EDT...a line of strong thunderstorms was along a line
extending from near Toomsboro to near Chappells Mill to near
Dudley...and moving east at 35 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Dudley, Harrison, Toomsboro,
Oconee, Montrose, Spann, Donovan, Tuckers Crossroad, Lovett, Harlow,
Chappells Mill and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8277 3266 8264 3239 8283 3250 8318
3269 8305 3290 8312
TIME...MOT...LOC 0433Z 277DEG 29KT 3283 8305 3269 8300 3252 8310
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 23, 12:38 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1238 AM EDT MON JUL 23 2018
GAZ083-093-095>097-105-107-109-230500-
Macon GA-Dooly GA-Houston GA-Laurens GA-Bleckley GA-Dodge GA-
Twiggs GA-Pulaski GA-
1238 AM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHEASTERN
DOOLY...HOUSTON...SOUTHWESTERN LAURENS...BLECKLEY...NORTHWESTERN
DODGE...SOUTHEASTERN TWIGGS AND PULASKI COUNTIES UNTIL 100 AM EDT...
At 1237 AM EDT...a line of strong thunderstorms was along a line
extending from near Royal to Henderson...and moving east at 25 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cochran, Hawkinsville, Unadilla, Chester, Cadwell, Pinehurst,
Montrose, Dubois, Hayneville, Browndale, Meadowdale, Plainfield,
Empire, Mobley Crossing, Elko, Mock Springs, Roddy, Grove Park and
Baileys Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8397 3246 8383 3244 8383 3244 8382
3245 8382 3245 8380 3246 8380 3258 8318
3228 8298 3211 8369
TIME...MOT...LOC 0437Z 278DEG 16KT 3244 8330 3234 8381
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 23, 12:48 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1248 AM EDT MON JUL 23 2018
GAZ093-104>106-230515-
Macon GA-Crisp GA-Dooly GA-Sumter GA-
1248 AM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...NORTHWESTERN
CRISP...WESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 115 AM
EDT...
At 1248 AM EDT...a strong thunderstorm was near Flint River Wma, or 8
miles west of Vienna...moving southeast at 15 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Vienna, Byromville, Lilly, Dooling, Drayton, Richwood and Flint River
Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3219 8408 3227 8392 3207 8369 3196 8398
TIME...MOT...LOC 0448Z 301DEG 14KT 3212 8394
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 23, 1:19 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 AM EDT MON JUL 23 2018
GAZ096-105>109-230545-
Crisp GA-Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
119 AM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...SOUTHEASTERN
DOOLY...WILCOX...SOUTHERN BLECKLEY...NORTHWESTERN DODGE AND PULASKI
COUNTIES UNTIL 145 AM EDT...
At 118 AM EDT...a line of strong thunderstorms was along a line
extending from Baileys Park to Vienna...and moving south at 20 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Vienna, Abbeville, Rochelle,
Pineview, Pitts, Union, Dubois, Empire, Mobley Crossing, Mock
Springs, Roddy, Baileys Park, Seville, Ocmulgee Banks, Finleyson,
Pleasant View and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8302 3186 8354 3210 8385 3247 8327
TIME...MOT...LOC 0518Z 009DEG 17KT 3230 8335 3209 8376
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:10 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 35 min |
| Jul 22, 9:33 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Jul 22, 9:53 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Jul 22, 10:37 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Jones | 23 min |
| Jul 22, 11:01 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Jones | 29 min |
| Jul 22, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 32 min |
| Jul 22, 11:24 PM EDT | Special Weather Statement | FFC | Hancock | 36 min |
| Jul 22, 11:45 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Jul 22, 11:56 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 34 min |
| Jul 23, 12:04 AM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 26 min |
| Jul 23, 12:17 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 28 min |
| Jul 23, 12:33 AM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jul 23, 12:38 AM EDT | Special Weather Statement | FFC | Bleckley, Houston, Pulaski | 22 min |
| Jul 23, 12:48 AM EDT | Special Weather Statement | FFC | Dooly | 27 min |
| Jul 23, 1:06 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 24 min |
| Jul 23, 1:19 AM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Wilcox | 26 min |
| Jul 23, 4:45 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.